Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 140, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 2, 2008, 4:42 AM CDT for Knox County, Shelby County, Missouri. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2008, 4:42 AM CDT (09:42 UTC)
- Expired
- May 2, 2008, 5:18 AM CDT
- In force
- 36 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Knox County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 200 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.7 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 686 J/kg
- Mixed-layer CIN
- -221 J/kg
- Mixed-layer LCL
- 1393 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 020942
SVRLSX
MOC103-205-021030-
/O.NEW.KLSX.SV.W.0140.080502T0942Z-080502T1030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
442 AM CDT FRI MAY 2 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KNOX COUNTY IN NORTHEAST MISSOURI
NORTHWESTERN SHELBY COUNTY IN NORTHEAST MISSOURI
* UNTIL 530 AM CDT
* AT 440 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES
SOUTHWEST OF EDINA...OR 8 MILES EAST OF LA PLATA...AND MOVING
NORTHEAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
EDINA...
KNOX CITY...
COLONY...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 4030 9194 4023 9195 4023 9196 4021 9195
4008 9196 3985 9229 3986 9230 3994 9230
3995 9232 4029 9234
TIME...MOT...LOC 0942Z 220DEG 52KT 4004 9232
$$
BRITT2 follow-up statements
000
WWUS53 KLSX 020956
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
456 AM CDT FRI MAY 2 2008
MOC205-021006-
/O.CAN.KLSX.SV.W.0140.000000T0000Z-080502T1030Z/
SHELBY MO-
456 AM CDT FRI MAY 2 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SHELBY COUNTY IS
CANCELLED...
LAT...LON 4023 9195 4023 9196 4021 9195 4009 9197
3995 9214 3996 9217 4029 9234 4030 9194
TIME...MOT...LOC 0956Z 231DEG 46KT 4017 9212
$$
MOC103-021030-
/O.CON.KLSX.SV.W.0140.000000T0000Z-080502T1030Z/
KNOX MO-
456 AM CDT FRI MAY 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT
FOR KNOX COUNTY...
AT 453 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR EDINA...MOVING NORTHEAST AT 53 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...COLONY.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 4023 9195 4023 9196 4021 9195 4009 9197
3995 9214 3996 9217 4029 9234 4030 9194
TIME...MOT...LOC 0956Z 231DEG 46KT 4017 9212
$$
BRITT000
WWUS53 KLSX 021018
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
518 AM CDT FRI MAY 2 2008
MOC103-021028-
/O.CAN.KLSX.SV.W.0140.000000T0000Z-080502T1030Z/
KNOX MO-
518 AM CDT FRI MAY 2 2008
...THE SEVERE THUNDERSTORM WARNING FOR KNOX COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 AM CDT.
LAT...LON 4023 9195 4023 9196 4021 9195 4009 9197
3995 9214 3996 9217 4029 9234 4030 9194
TIME...MOT...LOC 1018Z 231DEG 46KT 4035 9183
$$
BRITTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 4:03 AM CDT, 39 minutes earlier.
Area forecast discussion, May 2, 4:03 AM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 403 AM CDT FRI MAY 2 2008 .DISCUSSION... /402 AM CDT FRI MAY 2 2008/ SQUALL LINE HAS FORMED JUST AHEAD OF COLD FRONT THIS MORNING OVER EASTERN KS/WESTERN MO...MOVING EAST NORTHEAST AROUND 55 MPH. IT WILL BEGIN TO AFFECT WESTERN SECTIONS OF CWA AFTER 0930Z. IT HAS BEGUN TO WEAKEN...BUT FEEL THAT SOME ISOLATED SEVERE STORMS STILL POSSIBLE ...MAINLY WEST OF A QUINCY TO JEFFERSON CITY LINE...SO ADDED MENTION TO GRIDS FOR 12Z TO 15Z. REST OF AREA TO JUST SEE SOME RWS/TRWS THROUGH THE MORNING HOURS. BEYOND 18Z...STILL SOME QUESTION ABOUT SEVERE WEATHER POTENTIAL. NOT SURE HOW MUCH THIS MORNINGS STORMS WILL WORK OVER THE ATMOSPHERE. FOR NOW WILL ERR ON THE SIDE OF CAUTION AS MODELS CONTINUE TO INDICATE CAPES IN EXCESS OF 1500 J/KG...AS WELL AS DECENT 0-1KM SHEAR FOR THE LATE MORNING/AFTERNOON HOURS. SO KEPT SEVERE MENTION IN GRIDS FOR EASTERN SECTIONS OF AREA THIS AFTERNOON AND EVENING...AS SPC HAS AREA IN MODERATE RISK...WITH MAIN THREATS BEING DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. BY TONIGHT...WILL SEE PCPN TAPER OFF QUICKLY...THOUGH KEPT LIKELY POPS OVER FAR EASTERN COUNTIES THROUGH 06Z...THEN DRY AFTER THAT. AS FOR LOW TEMPS...RANGE FROM LOWER 40S IN THE WEST TO LOWER 50S IN THE EAST. ON SATURDAY...STILL HAVE DECENT SHOT FOR SOME SHOWER ACTIVITY DUE TO STRONG SHORTWAVES WRAPPING AROUND LOW AS IT LIFTS NORTHWARD THROUGH GREAT LAKES REGION. BEST CHANCES OF RAIN WILL BE OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. HIGHS WILL BE A BIT CHILLY...IN THE MID 50S TO MID 60S. DRY WEATHER TO PERSIST FOR THE REMAINDER OF THE WEEKEND AND INTO EARLY NEXT WEEK WITH TEMPS MODERATING THROUGH THE PERIOD. NEXT CHANCE FOR RAIN WILL AFFECT AREA BY MID WEEK. BYRD && .AVIATION... /1140 PM CDT THU MAY 1 2008/ FOR THE 06Z TAFS... VFR CONDITIONS TO PERSIST OUTSIDE OF CONVECTION. THUNDERSTORMS LIKELY ALONG THE DRYLINE/COLD FRONT TODAY...WITH FROPA EXPECTED AT KCOU AROUND 15Z...KUIN AROUND 18Z...KSTL/KSUS AROUND 20Z. OTHERWISE...DRY SLOT TO OVERTAKE CWA THIS AFTERNOON WITH CLEARING CONDITIONS DURING THE LATE AFTERNOON/EVENING. SOUTH WIND TO BECOME SOUTHWEST AFTER FROPA. CVKING && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 1, 3:56 PM CDT, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 356 PM CDT THU MAY 1 2008 ILZ058-095>098-MOZ018-019-026-027-034>036-041-042-047>052-059-060- 062-072-073-021200- GREENE IL-ADAMS IL-BROWN IL-PIKE IL-CALHOUN IL-KNOX-LEWIS-SHELBY- MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-FRANKLIN-CRAWFORD- WASHINGTON- 356 PM CDT THU MAY 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT AS WARM...MOIST AND UNSTABLE AIR RETURNS TO THE REGION. A FEW STORMS MAY BE STRONG...CAPABLE OF PRODUCING SMALL HAIL AND STRONG WIND GUSTS. MODERATE FLOODING WILL PERSIST FOR SOME LOCATIONS ALONG THE MISSISSIPPI RIVER. PLEASE REFER TO THE APPROPRIATE FLOOD PRODUCT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE OF THUNDERSTORMS WILL PERSIST THROUGH FRIDAY EVENING AS A STRONG COLD FRONT SLIDES THROUGH THE REGION. THERE IS A SLIGHT RISK OF SEVERE STORMS ON FRIDAY...WITH THE MAIN THREATS BEING DAMAGING WINDS AND LARGE HAIL. THE CHANCE OF THUNDERSTORMS WILL RETURN ON WEDNESDAY. MODERATE AND MAJOR FLOODING IS EXPECTED ALONG PORTIONS OF THE MISSISSIPPI RIVER. PLEASE REFER TO THE APPROPRIATE FLOOD PRODUCT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ANY HAIL OR WIND DAMAGE REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 ILZ059-060-064-065-069-070-074-079-099>102-MOZ061-063>065-074-075- 084-085-099-021200- MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-MARION IL- WASHINGTON IL-RANDOLPH IL-JERSEY IL-MADISON IL-ST. CLAIR IL- MONROE IL-ST. CHARLES-ST. LOUIS-ST. LOUIS CITY-JEFFERSON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 356 PM CDT THU MAY 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT AS WARM...MOIST AND UNSTABLE AIR RETURNS TO THE REGION. A FEW STORMS MAY BE STRONG...CAPABLE OF PRODUCING SMALL HAIL AND STRONG WIND GUSTS. MODERATE FLOODING WILL PERSIST FOR SOME LOCATIONS ALONG THE MISSISSIPPI RIVER. PLEASE REFER TO THE APPROPRIATE FLOOD PRODUCT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE OF THUNDERSTORMS WILL PERSIST THROUGH FRIDAY NIGHT AS A STRONG COLD FRONT SLIDES THROUGH THE REGION. THERE IS A MODERATE RISK OF SEVERE STORMS ON FRIDAY AFTERNOON AND EVENING...WITH THE MAIN THREATS BEING DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. THE CHANCE OF THUNDERSTORMS WILL RETURN ON WEDNESDAY. MODERATE AND MAJOR FLOODING IS EXPECTED ALONG PORTIONS OF THE MISSISSIPPI RIVER. PLEASE REFER TO THE APPROPRIATE FLOOD PRODUCT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ANY HAIL OR WIND DAMAGE REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 GKS
In the hours before
Special weather statement, May 2, 4:33 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 433 AM CDT FRI MAY 2 2008 MOZ018-019-026-027-034-041-042-021030- BOONE MO-AUDRAIN MO-MONROE MO-MARION MO-SHELBY MO-LEWIS MO-KNOX MO- 433 AM CDT FRI MAY 2 2008 AT 433 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST OF CLARENCE TO 12 MILES WEST OF STURGEON...MOVING NORTHEAST AT 41 MPH. THIS LINE OF STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO DIME SIZE...STRONG WINDS IN EXCESS OF 45 MPH...AND FREQUENT LIGHTNING AS IT AFFECTS STURGEON...DUNCANS BRIDGE...CLARENCE...WOODLAWN...MAUD... MADISON...LEONARD...PLEVNA...HOLLIDAY AND GRANVILLE BETWEEN 433 AM AND 530 AM. BRITT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:20 AM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 55 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.